MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER
Catalog Number PWFX30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 03/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Pt said that the tubing is not working by itself - she doesn't want to buy the whole kit.It's unclear if lot number was requested.\ used with female wicks.Unclear if medical intervention was provided.No additional information provided.Per customer via email on 31mar2026, it was reported that their mom did get a uti.Unfortunately, due to the defective part on the tubing the connector came off with the wick and got accidentally thrown away.They called to see if we could just purchase the tube and was told their mom would have to buy the whole kit again.The representative said last one we bought was october.That was incorrect.They paid for a brand-new machine in december because it did not turn on.They never had this problem with the tubing and connector in the 5 yrs they have had this.This started with the new machine and the kit from before.Not sure if you changed manufactures.There should be away to just buy a new tube without spending 95.00 for a whole new kit when they were not ready for one yet.They did not know where to find the lot number.It would be from the december purchase.It was unknown what medical intervention was provided for urinary tract infection.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Pt said that the tubing is not working by itself - she doesn't want to buy the whole kit.It's unclear if lot number was requested.Used with female wicks.Unclear if medical intervention was provided.No additional information provided.Per customer via email on 31mar2026, it was reported that their mom did get a uti.Unfortunately, due to the defective part on the tubing the connector came off with the wick and got accidentally thrown away.They called to see if we could just purchase the tube and was told their mom would have to buy the whole kit again.The representative said last one we bought was (b)(6).That was incorrect.They paid for a brand-new machine in december because it did not turn on.They never had this problem with the tubing and connector in the 5 yrs they have had this.This started with the new machine and the kit from before.Not sure if you changed manufactures.There should be away to just buy a new tube without spending 95.00 for a whole new kit when they were not ready for one yet.They did not know where to find the lot number.It would be from the december purchase.It was unknown what medical intervention was provided for urinary tract infection.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: maintenance: replace the purewick¿ female external catheter at least every 8-12 hours or if soiled with feces or blood.Always assess skin for compromise and perform perineal care prior to placement of a new purewick¿ female external catheter.Warnings: to avoid potential skin injury, never push or pull the purewick¿ female external catheter against the skin during placement or removal.Never insert the purewick¿ female external catheter into vagina, anal canal, or other body cavities.Discontinue use if an allergic reaction occurs.Precautions: not recommended for patients who are: agitated, combative, or uncooperative and might remove the purewick¿ female external catheter.Having frequent episodes of bowel incontinence without a fecal management system in place.Experiencing skin irritation or breakdown at the site.Experiencing moderate/heavy menstruation and cannot use a tampon".A dhr could not be performed since no lot number was provided.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
FEMALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24815893
Report Number1018233-2026-02296
Device Sequence Number13169547
Product Code NZU
UDI-Device Identifier00801741189050
UDI-Public(01)00801741189050
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPWFX30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date04/08/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale